Alert archive / Nebraska / Wind Advisories in 2012
Wind Advisory 33, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Dec 9, 2012, 3:55 AM CST for 15 counties in Nebraska. It took effect at Dec 9, 2012, 7:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2012, 3:55 AM CST (09:55 UTC)
- In effect from
- Dec 9, 2012, 7:00 AM CST
- Expired
- Dec 9, 2012, 6:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Hastings, NE
Counties Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 77 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 101 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
223 WWUS73 KGID 090955 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 355 AM CST SUN DEC 9 2012 ...STRONG WINDS AND FALLING TEMPERATURES TODAY... .VERY STRONG NORTH TO NORTHWEST WINDS WILL OVERSPREAD THE AREA DURING THE MORNING AND PERSIST THROUGH THIS AFTERNOON BEHIND AN ARCTIC COLD FRONT. NEZ039>041-046>049-060>064-074>076-091800- /O.NEW.KGID.WI.Y.0033.121209T1300Z-121210T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...MINDEN...HASTINGS...CLAY CENTER 355 AM CST SUN DEC 9 2012 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...STRONG NORTH TO NORTHWEST WINDS WILL INCREASE DURING THE MORNING AND PERSIST THROUGH THIS AFTERNOON. WIND SPEEDS SHOULD DIMINISH BELOW ADVISORY CRITERIA NEAR SUNSET. * WINDS...NORTH TO NORTHWEST WINDS OF NEAR 30 MPH WITH GUSTS OF 40 TO 45 MPH ARE LIKELY. * IMPACTS...A FEW SNOW FLURRIES COULD ALSO ACCOMPANY THE STRONG WINDS THROUGH THE DAY. THE WINDS WILL ESPECIALLY IMPACT LIGHT WEIGHT OR HIGH PROFILE VEHICLES TRAVELING ON EAST-WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEINLEIN
2 follow-up statements
113 WWUS73 KGID 091746 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1146 AM CST SUN DEC 9 2012 ...STRONG WINDS AND STEADY TEMPERATURES THIS AFTERNOON... .VERY STRONG NORTHWEST WINDS WILL PERSIST THIS AFTERNOON BEHIND AN ARCTIC COLD FRONT. NEZ039>041-046>049-060>064-074>076-100000- /O.CON.KGID.WI.Y.0033.000000T0000Z-121210T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...MINDEN...HASTINGS...CLAY CENTER 1146 AM CST SUN DEC 9 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL PERSIST THROUGH THIS AFTERNOON. WIND SPEEDS SHOULD DIMINISH BELOW ADVISORY CRITERIA NEAR SUNSET...ALTHOUGH IT WILL CONTINUE TO BE QUITE BRISK IN THE EVENING. * WINDS...NORTHWEST WINDS NEAR 30 MPH WITH GUSTS OF 40 TO 45 MPH ARE LIKELY UNTIL SUNSET. * IMPACTS...THE WINDS WILL ESPECIALLY IMPACT LIGHT WEIGHT OR HIGH PROFILE VEHICLES TRAVELING ON EAST-WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ EWALD
811 WWUS73 KGID 092345 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 545 PM CST SUN DEC 9 2012 NEZ039>041-046>049-060>064-074>076-100045- /O.EXP.KGID.WI.Y.0033.000000T0000Z-121210T0000Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...MINDEN...HASTINGS...CLAY CENTER 545 PM CST SUN DEC 9 2012 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... WINDS ACROSS THE AREA ARE DIMINISHING...A TREND WHICH IS EXPECTED TO CONTINUE THROUGH THE OVERNIGHT HOURS. AS A RESULT...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM. $$ BRYANT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Dec 8, 11:38 PM CST, 4 hours 17 minutes earlier.
Area forecast discussion, Dec 8, 11:38 PM CST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1138 PM CST SAT DEC 8 2012 .AVIATION...06Z TAF. A COLD FRONT WILL BE MOVING THROUGH THE KGRI TERMINAL AREA IN THE NEXT COUPLE OF HOURS. WINDS WILL BE LIGHT AND VARIABLE AS THE FRONT PASSES BUT WILL PICK UP FROM THE NORTHWEST AFTER THE FRONT MOVES THROUGH. WINDS ARE EXPECTED TO BE GUSTY DURING THE DAY. EXPECT VFR CONDITIONS THROUGH THE PERIOD. && .PREV DISCUSSION... /ISSUED 1003 PM CST SAT DEC 8 2012/ UPDATE...EVENING UPPER AIR ANALYSIS INDICATES QUASI-ZONAL FLOW ACROSS MUCH OF THE CONUS...WITH THE ONLY EXCEPTION BEING ACROSS THE EXTREME WESTERN CONUS WHERE NORTH/NORTHWESTERLY FLOW EXISTS. MID AND UPPER LEVEL JET ENERGY EXTENDS FROM THE NORTHWESTERN CONUS...SOUTH/SOUTHEAST INTO THE SOUTHWESTERN CONUS AND SOUTHERN PLAINS...AND THEN EAST ACROSS THE SOUTHEASTERN CONUS. ALTHOUGH THE PRIMARY MID AND UPPER JET AXIS REMAINS SOUTH OF OUR AREA...UPPER TROPOSPHERIC FLOW IS NOT ALL THAT WEAK...MAXING OUT A AROUND 100KTS NEAR 250MB PER 00Z SOUNDING DATA FROM KLBF. WATER VAPOR IMAGERY INDICATES A MID LEVEL SHORT WAVE OVER THE WESTERN DAKOTAS...WITH ANOTHER SHORT WAVE NEARING THE FOUR CORNERS REGION. AT THE SURFACE AN AREA OF LOW PRESSURE EXISTS OVER CENTRAL SOUTH DAKOTA...WITH AN ASSOCIATED COLD FRONT EXTENDING SOUTH FROM THE LOW. AS OF 03Z THE COLD FRONT WAS NOTED FROM NEAR KTIF...TO NEAR KLBF...TO NEAR KIML. GUIDANCE FROM THE RAP...NAM AND OPERATIONAL GFS ALL CONTINUE TO SUGGEST THE MID LEVEL SHORT WAVE...CURRENTLY OVER THE WESTERN DAKOTAS...WILL CONTINUE MOVING EAST THROUGH THE NEXT 12 HOURS. AS IT DOES SO...THE LOW LEVEL BAROCLINIC ZONE WILL ALSO CONTINUE MOVING EAST...LIKELY CLEARING OUR CWA BY 09Z. MID LEVEL THERMAL ADVECTION AHEAD OF THE MID LEVEL SHORT WAVE IS PROMOTING SOME SNOWFALL ACROSS NORTH/NORTHWESTERN NEBRASKA...WITH SOME OF THIS SNOWFALL LIKELY PUSHING ACROSS PORTIONS OF OUR CWA BETWEEN 06Z AND 12Z. OVERALL HOWEVER...ANY SNOWFALL WHICH IS REALIZED ACROSS OUR AREA SHOULD REMAIN VERY LIGHT AS OMEGA OVER THE AREA APPEARS FAIRLY WEAK AND TROPOSPHERIC MOISTURE IS SOMEWHAT LACKING. GIVEN ALL THIS...WENT AHEAD AND PUSHED BACK ANY MEASURABLE PRECIPITATION TO AFTER 06Z...AND ALSO LOWERED SNOW AMOUNTS TO NO MORE THAN A COUPLE TENTHS OF AN INCH. ALSO TWEAKED HOURLY SKY...TEMPERATURE...DEWPOINT AND WIND GRIDS TO BETTER REFLECT CURRENT CONDITIONS. PREV DISCUSSION... /ISSUED 241 PM CST SAT DEC 8 2012/ SHORT TERM...TONIGHT THROUGH SUNDAY AFTERNOON. FORECAST CONCERNS INCLUDE SMALL CHANCES FOR PRECIPITATION TONIGHT...ALONG WITH COLDER TEMPERATURES AND STRONG WINDS FOR SUNDAY. LOCAL AND REGIONAL RADARS SHOWING WEAK RETURNS MOVING WEST TO EAST OVER THE PAST 12 HOURS ACROSS NEBRASKA WITH VERY LITTLE PRECIPITATION HITTING THE GROUND SO FAR. THERE HAVE BEEN A FEW REPORTS OF SNOW AND EVEN ICE PELLETS NORTH AND NORTHWEST PARTS OF THE STATE...BUT THINK CURRENT FORECAST OF SPRINKLES FOR THE REST OF THIS AFTERNOON SHOULD COVER IT. HAD TO LOWER HIGHS FOR THIS AFTERNOON A FEW DEGREES DUE TO PERSISTENT DECK OF LOW CLOUDS IN THE EASTERN HALF OF THE CWA WHICH HAS BEEN SLOW TO DISSIPATE TODAY DUE TO LOW SUN ANGLE THIS TIME OF YEAR. LOOKING AT THE BIG PICTURE...UPPER AIR DATA AND WATER VAPOR IMAGERY SHOWING NORTHERN U.S. MID LEVEL DISTURBANCE IS CROSSING THE NORTHERN ROCKIES AND JUST APPROACHING THE WESTERN DAKOTAS. 60 METER HEIGHT FALLS AT 500 MB NOTED WITH THIS SHORTWAVE WHICH IS RESPONSIBLE FOR WEAK RADAR RETURNS NOTED ABOVE. AT THE SURFACE...SOUTH WINDS CONTINUE AHEAD OF SURFACE LOW PRESSURE THAT IS ORGANIZING IN THE LEE OF THE ROCKIES. SURFACE DEWPOINTS RANGE FROM THE MID TO UPPER 20S ACROSS THE CWA WHILE TEMPERATURES HAVE BEEN SLOW TO RISE DUE TO THE CLOUD COVER AND AT 1 PM RANGED FROM THE LOWER 30S IN THE NORTH AND EAST CWA TO THE LOWER 40S IN THE FAR SOUTHWEST WHERE MORE SUNSHINE HAS BEEN NOTED. THE MID LEVEL WAVE SHOULD DRAG THE SURFACE LOW AND ASSOCIATED COLD FRONT QUICKLY THROUGH THE CWA TONIGHT. ANTICIPATE THE WIND SHIFT LINE WILL MAKE IT INTO THE ORD AND GOTHENBURG AREAS BETWEEN 9 AND 10 PM AND THEN EXIT THE SOUTHWEST PART OF THE CWA BY 3 AM. IT APPEARS THAT THE BRUNT OF THE PRECIPITATION WITH THIS WILL BE WELL NORTH OF OUR AREA...MAINLY OVER THE DAKOTAS AND MINNESOTA...ALONG AND JUST NORTH OF THE MAIN SURFACE LOW PRESSURE. THIS IS ALSO WHERE THE BEST MID AND UPPER LEVEL FORCING IS PREDICTED TO TAKE PLACE. WE COULD STILL GET A LITTLE PRECIPITATION AHEAD OF AND ALONG THE FRONTAL BOUNDARY...BUT AMOUNTS LOOK PRETTY MEAGER. AS FAR AS PRECIPITATION TYPE...MODEL FORECAST SOUNDINGS FROM THE NAM AND GFS SHOW THAT IF WE GET ANYTHING IT SHOULD BE RAIN BETWEEN 6 PM AND MIDNIGHT. HOWEVER IT DOES NOT LOOK LIKE MODELS ACCOUNTED FOR EVAPORATIVE COOLING AS THE LOWER LEVELS ARE NOT SATURATED TO START OFF WITH. THUS I WENT FOR A MIXTURE OF RAIN AND SNOW TO COVER THIS SCENARIO. AFTER MIDNIGHT THERE SHOULD BE ENOUGH COLD AIR IN PLACE TO GIVE US ALL SNOW. HOWEVER MODELS ALSO SHOWING GOOD MID LEVEL DRYING BEHIND THE FRONT SO AM NOT EXPECTING SNOW TO LAST VERY LONG...IF WE GET ANY AT ALL. GIVEN EVERYTHING NOTED ABOVE...WILL CONTINUE 20 TO 30 PERCENT CHANCE OF PRECIPITATION TONIGHT BUT ALL IN ALL I AM NOT IMPRESSED. BIGGER CHANGE WILL BE WITH THE TEMPERATURES AND WINDS. WITH STRONG COLD ADVECTION BEHIND THE FRONT TEMPERATURES WILL BE LUCKY TO HOLD STEADY DURING THE DAY ON SUNDAY. RIGHT NOW THE TEMPS ARE IN THE TEENS AND EVEN A FEW SINGLE DIGITS IN MONTANA AND THIS IS HEADED OUR WAY. 850 MB TEMPS CURRENTLY AROUND 0 DEG CELSIUS AND 24 HRS FROM NOW THESE WILL BE SOME 10 TO 12 DEGREES COOLER. WINDS WILL BE CLOSE TO ADVISORY LEVELS AS PRESSURE GRADIENT REALLY TIGHTENS UP BEHIND THE FRONT. BY MID MORNING SUNDAY THE NAM WAS SHOWING AN 18 MB PRESSURE GRADIENT AT THE SURFACE ACROSS NEBRASKA. APPEARS WINDS WILL BE STEADY AT 20 TO 30 MPH WITH HIGHER GUSTS. NOT CONFIDENT THEY WILL REACH 30 MPH SUSTAINED SO WILL HOLD OFF ON ADVISORY FOR NOW. LONG TERM...ROUGHLY MONDAY THROUGH SATURDAY. THE MAIN THING TO WATCH FOR THE WEEK AHEAD IS THE INFLUENCE...IF ANY...OF A STORM SYSTEM ON TARGET FOR THE CENTRAL PLAINS REGION ON FRIDAY/SATURDAY. INITIALLY...ITS A COLD START TO THE WEEK WITH SINGLE DIGIT LOWS EARLY MONDAY...BUT A DEVELOPING WEST/SOUTHWEST DOWNSLOPING FLOW WILL HELP PUSH TEMPERATURES BACK INTO THE 30S BY AFTERNOON. THERE IS LITTLE IN THE WAY OF SENSIBLE WEATHER TO SPEAK OF TUESDAY THROUGH THURSDAY... WITH PERIODS OF CLOUDS...AND MODERATING TEMPERATURES WITH WESTERLY COMPONENT WINDS TUESDAY AND WEDNESDAY. ITS NOT TOTALLY IMPLAUSIBLE WE COULD SQUEEZE A SPRINKLE OUT TUESDAY IN THIS NORTHWEST FLOW AS MID CLOUDS THICKEN...BUT HAVE NOT ADDED THAT TO THE FORECAST JUST YET. A PUSH OF WARMER AIR SURGES NORTH ON THURSDAY...AND THAT SHOULD RESULT IN ABOVE SEASONAL NORMALS DURING THIS THREE DAY PERIOD GENERALLY SPEAKING. TOWARD THE END OF THE WEEK...FRIDAY/SATURDAY...IS THE PERIOD OF MOST CONCERN FOR POTENTIAL WEATHER IMPACTS. THOUGH NOT IDEAL...THERE IS ENOUGH AGREEMENT AND RUN-TO-RUN CONTINUITY TO FOLLOW THE MODEL TRENDS OF AN UPPER LEVEL LOW PRESSURE MOVING NORTHEAST ONTO THE PLAINS FROM THE 4-CORNERS REGION. THE PATH OF THE SURFACE/UPPER SYSTEM IS ON TRACK WITH A PRECIPITATION MAKER IN OUR GENERAL AREA. THE LATEST ECMWF FROM 12Z THIS MORNING...IS ZEROING IN ON A CLASSIC PATH FOR SURFACE/UPPER SYSTEM. THE MODELS ALSO SHOW SIGNS THE SYSTEM WILL DEEPEN EITHER OVERHEAD...OR JUST AS IT EXITS OUR AREA. TEMPERATURES ARE BORDERLINE SNOW INITIALLY...BUT COLDER AIR WRAPPED INTO THE SYSTEM FRIDAY NIGHT WOULD CHANGE RAIN TO SNOW. AGAIN...THE LATEST ECMWF IS QUITE AGGRESSIVE WITH THIS STRENGTHENING FRIDAY NIGHT. THE EC IS ALSO LATCHING ONTO HIGH MOISTURE CONTENT OF THE STORM...WHICH IF THE PRECIPITATION CAN OCCUR...WOULD BE GREATLY APPRECIATED IN THESE PARTS. HAVE INTRODUCED SMALL CHANCES OF SNOW IN THE SOUTHEAST FORECAST AREA FRIDAY NIGHT TO GET THINGS STARTED THAT DIRECTION. THOUGH THE CHANCE IS SMALL NOW...THIS SYSTEM IS ONE WORTH WATCHING OVER THE NEXT WEEK TO SEE ITS EVOLUTION AND POTENTIAL IMPACT ON SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS NEXT FRIDAY NIGHT AND SATURDAY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Dec 8, 8:41 AM CST, 19 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 841 AM CST SAT DEC 8 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 091200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 841 AM CST SAT DEC 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. LIGHT SNOW WILL OVERTAKE SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS TONIGHT AFTER 6 PM AND LINGER INTO SUNDAY MORNING. SNOWFALL WILL REMAIN LIGHT...WITH SNOWFALL ACCUMULATIONS OF AROUND A HALF INCH OR LESS CURRENTLY FORECAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG NORTHWEST WINDS WILL BE OBSERVED ACROSS MUCH OF THE OUTLOOK AREA DURING THE DAY SUNDAY. SUSTAINED WINDS OF 20 TO 30 MPH...WITH GUSTS NEAR 40 MPH...ARE CURRENTLY FORECAST FOR SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) EWALD
Nearby
Wind Advisories in Nebraska, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.